Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 42, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Mar 29, 2021, 2:43 PM PDT. It took effect at Mar 31, 2021, 2:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2021, 2:43 PM PDT (21:43 UTC)
- In effect from
- Mar 31, 2021, 2:00 AM PDT
- Expired
- Mar 31, 2021, 2:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
765 WHUS76 KMFR 292143 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 243 PM PDT Mon Mar 29 2021 PZZ376-301045- /O.CAN.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ /O.CON.KMFR.GL.W.0019.000000T0000Z-210331T0600Z/ /O.NEW.KMFR.SC.Y.0042.210331T0600Z-210331T1800Z/ /O.CON.KMFR.SE.W.0026.210331T0600Z-210331T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 243 PM PDT Mon Mar 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 11 AM PDT WEDNESDAY... * WHAT...North winds 25 to 35 kt with gusts to 40 kt and very steep seas of 10 to 13 feet are expected this afternoon through Tuesday evening. Steep to very steep seas of 8 to 12 feet and gusty north winds of 20 to 30 kt will linger Tuesday night into Wednesday morning. * WHERE...Very steep seas will affect all areas today through Tuesday evening. Gales are expected south of Gold Beach beyond 4NM from shore this afternoon through Tuesday morning. Gales expand northward to areas from Port Orford south Tuesday afternoon and evening. Very steep seas will affect areas south of Port Orford Tuesday night into Wednesday morning with Small Craft Advisory conditions elsewhere. * WHEN...For the Gale Warning, until 11 PM PDT Tuesday. For the Hazardous Seas Warning, from 11 PM Tuesday to 11 AM PDT Wednesday. For the Small Craft Advisory, from 11 PM Tuesday to 11 AM PDT Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-301045- /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ /O.EXB.KMFR.SE.W.0026.210330T2100Z-210331T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 243 PM PDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TO 11 PM PDT TUESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and steep 10 to 11 ft seas at 11 seconds are expected today through Tuesday morning. Winds will increase to 20 to 30 kt Tuesday afternoon and evening with steep to very steep seas of 9 to 10 feet due to a mix of short period wind seas and northwest swell. Steep seas and 15 to 25 kt north winds will linger Tuesday night into Wednesday morning. * WHERE...All areas will be affected by conditions hazardous to small craft today through Tuesday morning. Then very steep hazardous seas will develop Tuesday afternoon and evening across the waters from Charleston south beyond 4 nm from shore with small craft advisory conditions elsewhere. Small craft advisory conditions will affect most the waters Tuesday night into Wednesday morning. * WHEN...For the Hazardous Seas Warning, from 2 PM to 11 PM PDT Tuesday. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-301045- /O.CON.KMFR.GL.W.0019.000000T0000Z-210331T0600Z/ /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 243 PM PDT Mon Mar 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...North winds increasing to 25 to 35 kt gales this afternoon and evening. Winds will briefly lower to 15 to 25 kt late tonight and Tuesday morning then increase again to 25 to 35 kt Tuesday afternoon and evening. Steep to very steep seas of 8 to 13 feet are expected this afternoon through Tuesday evening. Steep seas and gusty north winds of 15 to 25 kt will linger Tuesday night into Wednesday morning. * WHERE...Very steep seas will affect most the waters beyond 2 nm from shore from Cape Blanco southward. Gales are expected south of Gold Beach beyond 4NM from shore this afternoon and evening. Gales expand northward to areas from Port Orford south beyond 4 NM from shore Tuesday afternoon and evening. Small Craft Advisory conditions are expected for areas within 2 nm of shore through Tuesday evening and for most all areas Tuesday night into Wednesday morning. * WHEN...For the Gale Warning, from 2 PM this afternoon to 11 PM PDT Tuesday. For the Small Craft Advisory, until 11 AM PDT Wednesday. Strongest winds and highest seas are expected this afternoon and evening and again Tuesday afternoon and evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
339 WHUS76 KMFR 300926 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 226 AM PDT Tue Mar 30 2021 PZZ376-302230- /O.CON.KMFR.GL.W.0019.000000T0000Z-210331T0600Z/ /O.CON.KMFR.SE.W.0026.210331T0600Z-210331T1800Z/ /O.CON.KMFR.SC.Y.0042.210331T0600Z-210331T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 226 AM PDT Tue Mar 30 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT WEDNESDAY... * WHAT...North winds 25 to 35 kt with gusts to 40 kt and very steep and hazardous seas of 11 to 14 ft at 11 seconds through tonight. Winds ease to 15 to 25 kt early Wednesday, but seas remain very steep and hazardous at 9 to 13 ft through Wednesday morning. * WHERE...All areas. * WHEN...For the Gale Warning, until 11 PM PDT this evening. For the Hazardous Seas Warning, from 11 PM this evening to 11 AM PDT Wednesday. For the Small Craft Advisory, from 11 PM this evening to 11 AM PDT Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-302230- /O.CON.KMFR.GL.W.0019.000000T0000Z-210331T0600Z/ /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 226 AM PDT Tue Mar 30 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...North winds 25 to 35 kt with gusts to 40 kt and very steep and hazardous seas of 11 to 14 ft at 11 seconds through tonight. Winds ease to 15 to 25 kt early Wednesday, but seas remain very steep and hazardous at 8 to 13 ft through Wednesday morning. * WHERE...Gales are expected mainly beyond 2 nm from shore through this evening. Then all areas will experience conditions hazardous to small craft. * WHEN...For the Gale Warning, until 11 PM PDT this evening. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ350-370-302230- /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ /O.CON.KMFR.SE.W.0026.210330T2100Z-210331T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 226 AM PDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...North winds 15 to 25 kt with very steep and hazardous seas of 9 to 12 ft at 11 seconds. * WHERE...All areas. Very steep and hazardous seas are expected for areas south of Coos Bay. * WHEN...The strongest winds and steepest seas are expected this afternoon. For the Hazardous Seas Warning, from 2 PM this afternoon to 11 PM PDT this evening. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
086 WHUS76 KMFR 302208 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 308 PM PDT Tue Mar 30 2021 PZZ356-311115- /O.CAN.KMFR.GL.W.0019.000000T0000Z-210331T0600Z/ /O.EXA.KMFR.SE.W.0026.000000T0000Z-210331T0600Z/ /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 308 PM PDT Tue Mar 30 2021 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 25 to 30 kt with gusts to 35 kt and very steep and hazardous seas of 9 to 12 ft at 9 to 11 seconds through tonight. Winds ease to 15 to 25 kt early Wednesday morning, but seas remain steep at 7 to 9 ft. * WHERE...Hazardous seas is for all areas except protected near shore locations. The small craft Wednesday morning is from 1 NM from shore except closer to capes. * WHEN...For the Hazardous Seas Warning, until 11 PM PDT this evening. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-311115- /O.CAN.KMFR.GL.W.0019.000000T0000Z-210331T0600Z/ /O.EXT.KMFR.SE.W.0026.210330T2208Z-210331T1800Z/ /O.CON.KMFR.SC.Y.0042.210331T0600Z-210331T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 308 PM PDT Tue Mar 30 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 25 to 35 kt with gusts to 40 kt and very steep and hazardous seas of 11 to 14 ft at 10 seconds through tonight. Winds ease to 15 to 25 kt early Wednesday morning, but seas remain very steep and hazardous at 9 to 13 ft at 10 seconds. * WHERE...All areas, reducing to beyond 15 NM from shore, from Gold Beach south. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Wednesday. For the Small Craft Advisory, from 11 PM this evening to 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-311115- /O.CON.KMFR.SE.W.0026.000000T0000Z-210331T0600Z/ /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 308 PM PDT Tue Mar 30 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with steep to very steep and hazardous seas of 7 to 11 ft at 10 seconds. * WHERE...All areas, reducing to areas south of Coos Bay. * WHEN...For the Hazardous Seas Warning, from 2 PM this afternoon to 11 PM PDT this evening. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
800 WHUS76 KMFR 310448 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 948 PM PDT Tue Mar 30 2021 PZZ350-356-370-311800- /O.EXT.KMFR.SE.W.0026.000000T0000Z-210331T0900Z/ /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 948 PM PDT Tue Mar 30 2021 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...North winds 25 to 30 kt with gusts to 35 kt and very steep and hazardous seas of 9 to 12 ft at 9 to 11 seconds through tonight. Winds ease to 15 to 25 kt early Wednesday morning, but seas remain steep at 7 to 9 ft. * WHERE...Warning level seas are expected in all areas except protected near shore locations and areas from Bandon northward. Then Small Craft Advisory conditions are expected all areas south of Coos Bay. * WHEN...For the Hazardous Seas Warning, until 2 AM PDT Wednesday. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ376-311800- /O.CON.KMFR.SE.W.0026.000000T0000Z-210331T1800Z/ /O.EXT.KMFR.SC.Y.0042.210331T0900Z-210331T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 948 PM PDT Tue Mar 30 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY... * WHAT...North winds 25 to 35 kt with gusts to 40 kt and very steep and hazardous seas of 11 to 14 ft at 10 seconds through tonight. Winds ease to 15 to 25 kt early Wednesday morning, but seas remain very steep and hazardous at 9 to 13 ft at 10 seconds. * WHERE...All areas initially, reducing to beyond 15 NM from shore, from Gold Beach south. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT Wednesday. For the Small Craft Advisory, from 2 AM to 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
755 WHUS76 KMFR 310913 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 213 AM PDT Wed Mar 31 2021 PZZ350-356-370-311800- /O.EXP.KMFR.SE.W.0026.000000T0000Z-210331T0900Z/ /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 213 AM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * WHAT...Northeast winds 15 to 25 kt and steep seas 7 to 9 ft. * WHERE...All areas from Coos Bay southward. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ376-311800- /O.CON.KMFR.SE.W.0026.000000T0000Z-210331T1800Z/ /O.CON.KMFR.SC.Y.0042.000000T0000Z-210331T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 213 AM PDT Wed Mar 31 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North winds 15 to 25 kt with steep to very steep and hazardous seas of 8 to 11 ft at 10 seconds. * WHERE...All areas. The steepest seas and strongest winds are expected beyond 15 nm from shore and south of Port Orford. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
854 WHUS76 KMFR 311543 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 843 AM PDT Wed Mar 31 2021 PZZ376-312100- /O.EXT.KMFR.SC.Y.0042.000000T0000Z-210331T2100Z/ /O.CON.KMFR.SE.W.0026.000000T0000Z-210331T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 843 AM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...North northeast winds 15 to 25 kt with steep to very steep and hazardous seas of 8 to 11 ft at 10 seconds. Winds easing to 15 kt and seas lowering to 6 to 8 feet this afternoon. * WHERE...All areas. The steepest seas and strongest winds are expected beyond 15 nm from shore and south of Port Orford. * WHEN...For the Hazardous Seas Warning, until 11 AM PDT this morning. For the Small Craft Advisory, until 2 PM PDT this afternoon. * IMPACTS...Steep to very steep and hazardous seas could capsize or damage vessels. Bar crossings will be difficult. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-356-370-311800- /O.CON.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 843 AM PDT Wed Mar 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Northeast winds 15 to 25 kt and steep seas 7 to 9 ft. Winds easing and seas lowering below 7 feet this afternoon. * WHERE...All areas from Coos Bay southward. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 2:43 PM PDT, 0 minutes earlier.
Area forecast discussion, Mar 29, 2:43 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Medford OR
243 PM PDT Mon Mar 29 2021
.DISCUSSION...
.Short Term...Tonight through Wednesday...Clouds are streaming
into Douglas and Coos Counties, but remain few and far between
elsewhere. A few showers are also hanging around in these clouds,
but those locations that do see some precipitation the rest of
today will only see very light amounts.
Tonight, the clear skies and cold, dry air mass will allow for
temperatures to drop quite low, with frost and freeze conditions
expected all the way down to the coast. It is very early in the
growing season, but coastal agriculture, as well as the early
blooms of local inland fruit orchards, could be at risk from the
cold temperatures expected tonight into tomorrow morning.
Beginning tomorrow, with ridging aloft and general easterly flow,
we will see a dry warming trend begin. In fact, some locations
may even approach 80 degrees for a high on Wednesday, which if
reached in Medford, would be the first day of 80 degrees or higher
since October 20th last fall. Meanwhile, a Chetco Effect will
keep temperatures along the south coast near Brookings much higher
than normal Tuesday into Wednesday. Warm and dry conditions will
continue into the long term. -BPN
.Long Term...Thursday through Monday...The extended forecast
begins with the upper ridge that brings unseasonably warm high
temperatures. This pattern remains into Thursday and finally
shifts Friday night when the ridge shifts east and an upper trough
brings the first weak front into the region Saturday morning.
Models then begin to diverge greatly, with spaghetti plots looking
like, well spaghetti. With this in mind from Saturday onward have
kept a chance of precipitation through to the end of the extended
forecast. -Sven
&&
.AVIATION...For the 29/18Z TAF Cycle...Winds will increase at all
terminals in the afternoon with the strongest winds east of the
Cascades, but they are not expected to be as strong as they were
Sunday afternoon and evening.
Regarding ceilings, VFR conditions will prevail through the TAF
period. -Keene
&&
.MARINE...Updated 200 PM PDT Monday 29 Mar 2021....Showers will
diminish late this afternoon near the coast and north winds will
increase across the waters. Gusty north winds are expected to
increase to gales south of Gold Beach by late this afternoon,
generally beyond 4 NM from shore with very steep seas affecting most
areas south of Cape Blanco beyond 2 nm from shore with steep seas
and small craft advisory winds elsewhere. Seas today through early
Tuesday will be a mix of wind seas and northwest swell at 11
seconds, with short period wind seas dominant in the areas of gale.
Winds and seas will lower briefly Monday night into Tuesday morning
with strongest winds and steepest seas focused beyond 5NM from shore
from Cape Blanco southward.
Then Tuesday afternoon and evening, north winds will peak with gales
expected to extend from near Port Orford south beyond 4 nm from
shore. Seas will be dominated by short period wind seas across the
waters from Cape Blanco Tuesday afternoon and evening with a mix of
short period wind seas and northwest swell north of Cape Blanco.
There is moderate confidence that very steep seas will affect the
waters from Charleston south to Cape Blanco beyond 2 nm from shore
and high confidence that very steep seas will affect the waters from
Cape blanco south beyond 2 nm from shore.
Winds and seas should begin to subside Wednesday as the thermal
trough pattern becomes disrupted and weakens. Light seas and light
southerly winds are expected to develop late Wednesday and Wednesday
night. Thursday and Friday expect relatively light northwest winds
and seas across the waters. -CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory from 3 AM to 9 AM PDT Tuesday for ORZ021-022.
Freeze Warning from 3 AM to 9 AM PDT Tuesday for ORZ021.
Freeze Warning from 1 AM to 9 AM PDT Tuesday for ORZ024-026.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Wednesday for
PZZ350-356-370.
Gale Warning until 11 PM PDT Tuesday for PZZ356-376.
Hazardous Seas Warning from 2 PM to 11 PM PDT Tuesday for
PZZ350-370.
Hazardous Seas Warning until 2 PM PDT this afternoon for
PZZ370-376.
Small Craft Advisory until 2 PM PDT this afternoon for PZZ376.
Small Craft Advisory from 11 PM Tuesday to 11 AM PDT Wednesday
for PZZ376.
Hazardous Seas Warning from 11 PM Tuesday to 11 AM PDT Wednesday
for PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:20 PM PDT | High Wind Warning | MFR | Lake | 7 hr |
| Mar 28, 10:30 PM PDT | Frost Advisory | MFR | Coos, Curry, Douglas | 35 hr |
| Mar 29, 2:59 AM PDT | Hazardous Seas Warning | MFR | 11 hr | |
| Mar 29, 2:59 AM PDT | Hazardous Seas Warning | MFR | 56 hr | |
| Mar 29, 1:29 PM PDT | Freeze Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine | 20 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.